Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 88, NWS North Platte, NE

June 16, 2003Brown County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 16, 2003, 1:45 PM CDT for Brown County, Nebraska. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2003, 1:45 PM CDT (18:45 UTC)
Expired
Jun 16, 2003, 2:45 PM CDT
In force
60 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Brown County, NE

The radar

The North Platte radar (KLNX), 86 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2003-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2003-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
1695 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

069 
WUUS53 KLBF 161845
SVRLBF
NEC017-161945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
145 PM CDT MON JUN 16 2003

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 245 PM CDT

* AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM 13 MILES NORTHEAST
  OF JOHNSTOWN...OR ABOUT 11 MILES SOUTHWEST OF SPRINGVIEW...MOVING
  EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  13 MILES NORTH OF AINSWORTH AROUND 210 PM CDT
  14 MILES NORTH OF LONG PINE AROUND 245 PM CDT

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4279 10017 4234 10014 4232 9967 4271 9968

$$

KAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 9:10 AM CDT, 4 hours 35 minutes earlier.

Area forecast discussion, Jun 16, 9:10 AM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
910 AM CDT MON JUN 16 2003

NEITHER KLBF NOR KUNR SOUNDINGS SUGGEST THE ATM IS IN A FAVORABLE
RAIN ENVIRONMENT.  THUS THE MODELS ARE MISSING THE ONGOING EVENT.  A
LARGE MCS FORMED OVER NE WY LAST NIGHT WITH THE REMNANTS WORKING THRU
FCST AREA THIS AM.  PER WATER VAPOR SATELLITE AND MERRIMAN
PROFILER...EXPECT THIS DISTURBANCE TO TRACK SLOWLY EAST TODAY WITH A
NEW MCS DEVELOPING LATE THIS AFTN OR TONIGHT ALONG THE OLD MCS
INDUCED OUTFLOW...POSSIBLY ACROSS SOUTHWEST NEB OR NORTHEAST COLO.

.LBF...NONE.

CDC
Hazardous weather outlook, Jun 16, 11:25 AM CDT, 2 hours 20 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-094-171000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1125 AM CDT MON JUN 16 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TODAY

SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON WEST OF A LINE
FROM VALENTINE TO ARTHUR. THERE IS A CHANCE OF THUNDERSTORMS ACROSS
THE REMAINDER OF THE OUTLOOK AREA THIS AFTERNOON AND TONIGHT. WHILE
NO SEVERE THUNDERSTORM DEVELOPMENT IS EXPECTED...THE POTENTIAL
REMAINS FOR HEAVY RAINFALL AS WEAK WINDS ALOFT WILL MAKE FOR SLOW
MOVEMENT OF STORMS THAT DO FORM...AND THE CHANCE FOR LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME ALTHOUGH SCATTERED
THUNDERSTORM DEVELOPMENT CAN BE EXPECTED EACH DAY EXCEPT FRIDAY AND
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY THROUGH SUNDAY.

KAR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 4:01 PM CDTSevere Thunderstorm WarningLBFLoup59 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.